Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 11, NWS Goodland, KS

April 26, 2008Cheyenne County, Kit Carson County, Yuma County, Colorado; 12 counties in Kansas; Dundy County, Nebraska

NWS Goodland, KS issued this wind advisory at Apr 26, 2008, 3:25 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 12 counties in Kansas; Dundy County, Nebraska. It took effect at Apr 26, 2008, 10:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2008, 3:25 AM MDT (09:25 UTC)
In effect from
Apr 26, 2008, 10:00 AM MDT
Expired
Apr 26, 2008, 5:53 PM MDT
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 28 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
3130 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 260925
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
325 AM MDT SAT APR 26 2008

...STRONG NORTHWEST WINDS TO DEVELOP TODAY...

.A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL
MOVE THROUGH THE TRI-STATE AREA LATE THIS MORNING AND EARLY
AFTERNOON. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH ARE EXPECTED. 

COZ090>092-KSZ001>003-013>016-027>029-041-042-NEZ079-261730-
/O.NEW.KGLD.WI.Y.0011.080426T1600Z-080427T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
TRIBUNE...LEOTI...BENKELMAN
325 AM MDT SAT APR 26 2008 /425 AM CDT SAT APR 26 2008/

...WIND ADVISORY IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS
MORNING TO 6 PM MDT /7 PM CDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS
MORNING TO 6 PM MDT /7 PM CDT/ THIS AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON
HOURS. AREAS SUCH AS OPEN AND RECENTLY PLOWED FIELDS THAT HAVE NOT
RECEIVED MUCH RAINFALL OVER THE PAST SEVERAL DAYS MAY EXPERIENCE
SOME BLOWING DUST AND REDUCED VISIBILITIES. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

DDT
2 follow-up statements
000 
WWUS73 KGLD 262143
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
343 PM MDT SAT APR 26 2008


COZ090>092-KSZ001>003-013>016-027>029-041-042-NEZ079-270000-
/O.CON.KGLD.WI.Y.0011.000000T0000Z-080427T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
TRIBUNE...LEOTI...BENKELMAN
343 PM MDT SAT APR 26 2008 /443 PM CDT SAT APR 26 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
SLOWLY BEGIN TO WEAKEN BY EARLY EVENING. THESE STRONG WINDS MAY
CREATE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST NEAR RECENTLY
PLOWED FIELDS.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
000 
WWUS73 KGLD 262353
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
553 PM MDT SAT APR 26 2008


COZ090>092-KSZ001>003-013>016-027>029-041-042-NEZ079-270100-
/O.CAN.KGLD.WI.Y.0011.000000T0000Z-080427T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
TRIBUNE...LEOTI...BENKELMAN
553 PM MDT SAT APR 26 2008 /653 PM CDT SAT APR 26 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE WEAKENED BELOW ADVISORY CRITERIA ACROSS THE
AREA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$


JRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:05 AM MDT, 20 minutes earlier.

Area forecast discussion, Apr 26, 3:05 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GOODLAND KS
305 AM MDT SAT APR 26 2008

.DISCUSSION...FORECAST CONCERNS ARE ON WINDS/TEMPERATURES AND
PRECIPITATION CHANCES TODAY.

TODAY-TONIGHT...A STRONG UPPER LEVEL DISTURBANCE AND ITS
ASSOCIATED TROUGH AND SURFACE COLD FRONT WILL MOVE THROUGH THE
AREA SHORTLY AFTER SUNRISE THIS MORNING BRINGING AN INCREASE IN
CLOUDINESS AS WELL AS WINDS. TEMPERATURES ACROSS THE NORTHWEST
PART OF THE AREA WILL PEAK EARLY BEFORE SLOWLY FALLING DURING THE
REST OF THE DAY AS COLDER AIR CONTINUES TO PUSH THROUGH THE AREA.
RATHER COLD POCKET AT 500 MB WILL MOVE SOUTHEAST GRAZING THE
NORTHERN HALF OF THE AREA WHERE BETTER OVERALL MOISTURE PROFILE
ALSO EXISTS. PER NAM/CANADIAN/SREF/WRF MODELS HAVE EXPANDED SLIGHT
CHANCE POPS FURTHER SOUTH AND INCREASED POPS ACROSS THE FAR NORTH
AND NORTHEAST TO HIGH CHANCE...MATCHING WELL WITH NEIGHBORING
OFFICES. WIND ADVISORY ALSO IN EFFECT FOR MUCH OF THE AREA. FEEL
THAT WINDS ALOFT WILL GET MIXED DOWN WITH EITHER THE SHOWERS OR
STRONG SUBSIDENCE BEHIND THEM LATER THIS AFTERNOON.

PRECIP AREA SHOULD QUICKLY EXIT THE AREA SHORTLY AFTER 00Z WITH
GFS AND CANADIAN MODELS BRINGING ANOTHER DISTURBANCE/MOISTURE AND
LIGHT QPF TO THE AREA OVERNIGHT. NAM SHOWING NOTHING OF THE SORT.
WILL KEEP SOME SILENT POPS ACROSS THE NORTHEAST AND EAST JUST IN
CASE. LOWS TONIGHT GENERALLY IN THE MID TO UPPER 20S.

SUNDAY-MONDAY NIGHT...HIGH AMPLITUDE RIDGE AND 850 THERMAL RIDGE
INITIALLY TO OUR WEST WILL SLOWLY MAKE THEIR WAY TOWARD THE FRONT
RANGE PRODUCING A WARMING TREND...MOST NOTICEABLE MONDAY WHERE
TEMPERATURES WILL WARM INTO THE 70S. LOTS OF CIRRUS WILL ALSO WAY
ITS WAY INTO THE AREA AS WELL BUT NOT ENOUGH TO DAMPEN TEMPERATURE
FORECAST.

TUESDAY-WEDNESDAY...850 TEMPERATURES FROM THE ECMWF/GFS SHOW
MID/UPPER TEENS ACROSS THE EAST TO MID 20S ACROSS THE WEST
TUESDAY...AND IF THE GFS IS RIGHT A TAD WARMER FOR WEDNESDAY. HAVE
RAISED HIGH TEMPERATURES BOTH DAYS INTO THE UPPER 70S TO LOW 80S.
UPPER LEVEL FEATURES DURING THIS TIMEFRAME FOCUS ON A LARGE UPPER
TROUGH WHICH WILL SLOWLY MAKE ITS WAY TOWARD THE AREA BUT REMAIN
FAR ENOUGH WAY NOT TO IMPACT THE FORECAST. GFS SHOWING SOME
INSTABILITY WEDNESDAY AFTERNOON ACROSS MOST OF WESTERN KANSAS AND
NEBRASKA SOUTHWARD ALONG AN EXPECTED DRYLINE INTO TEXAS. MOISTURE
THROUGHOUT THE COLUMN IS RATHER MINIMAL AT THIS POINT AND PLENTY
OF CONVECTIVE INHIBITION TO PREVENT ANY THUNDERSTORMS FROM
DEVELOPING. WILL REMOVE PREVIOUS MENTION OF THUNDERSTORMS
WEDNESDAY AFTERNOON. MOISTURE CONTINUES TO BE LACKING PER LATEST
GFS. IT AND THE CANADIAN MODEL KEEP THE AREA PRECIP FREE WEDNESDAY
NIGHT. HOWEVER...THIS FAR OUT WONT REMOVE PRECIP MENTION AT
PRESENT TIME.

THURSDAY...NO CHANGES MADE AT THIS TIME. IT DOES LOOK LIKE THE
UPPER TROUGH WILL BE MOVING ACROSS THE AREA BRINGING COOLER
TEMPERATURES AND AN INCREASE IN PRECIPITATION CHANCES.

FRIDAY...NO CHANGES MADE AT PRESENT TIME.

DDT

&&

.AVIATION...

FOR THE 12Z TAFS...CIGS INITIALLY 7-10K FT WILL CONTINUE THROUGH 20Z
OR SO BEFORE FALLING TO MVFR CATEGORY (SCT-BKN005-015) FOR A FEW
HOURS AS A STRONG WEATHER DISTURBANCE MOVES THROUGH BOTH KGLD AND
KMCK. SHOWERS AND PERHAPS A THUNDERSTORM WILL ALSO BE POSSIBLE
THROUGH 00Z. BY 01Z-03Z CLEARING IS THEN EXPECTED. STRONG NORTHWEST
WINDS OF 25-35KT WITH HIGHER GUSTS WILL HIT KGLD BETWEEN 18Z-20Z
THEN KMCK SHORTLY THEREAFTER...DECREASING QUICKLY AROUND SUNSET.

DDT

&&

.FIRE WEATHER...

CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT
FEW DAYS.

DDT

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 6 PM
     MDT /7 PM CDT/ THIS AFTERNOON FOR KSZ001>003-013>016-
     027>029-041-042.

NE...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
     FOR NEZ079.

CO...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
     FOR COZ090>092.

&&

WFO GOODLAND
Hazardous weather outlook, Apr 25, 10:37 AM MDT, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1037 AM MDT FRI APR 25 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261630-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1037 AM MDT FRI APR 25 2008 /1137 AM CDT FRI APR 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SURFACE COLD FRONT WILL PUSH THROUGH THE AREA ON SATURDAY.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE BUT NO SEVERE WEATHER IS
ANTICIPATED. BEHIND THE FRONT...NORTHWESTERLY WINDS OF 25 TO 35
MPH WITH HIGHER GUSTS WILL BE POSSIBLE.

ANOTHER STORM SYSTEM WILL APPROACH THE CENTRAL HIGH PLAINS NEXT
WEDNESDAY BRINGING A CHANCE FOR THUNDERSTORMS BACK TO THE AREA.
AT THIS TIME...CLOUD TO GROUND LIGHTNING APPEARS TO BE THE
GREATEST THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

FOLTZ

Nearby

Wind Advisories in Kansas, 2008Wind Advisories in Colorado, 2008Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.